Boundary effect on a stationary viscous shock wave for scalar viscous conservation laws

Kenji Nishihara

    Research output: Contribution to journalArticle

    5 Citations (Scopus)


    The initial-boundary value problem on the negative half-line R-[formula]is considered, subsequently to T.-P. Liu and K. Nishihara (1997, J. Differential Equations133, 296-320). Here, the flux f is a smooth function satisfying f(u±)=0 and the Oleinik shock condition f(φ)<0 for u+<φ<u- if u+<u- or f(φ)0 for u+φu- if u+<u-. In this situation the corresponding Cauchy problem on the whole line R=(-∞,∞) to (*) has a stationary viscous shock wave φ(x+x0) for any fixed x0. Our aim in this paper is to show that the solution u(x,t) to (*) behaves as φ(x+d(t)) with d(t)=O(lnt) as t→∞ under the suitable smallness conditions. When f=u2/2, the fact was shown by T.-P. Liu and S.-H. Yu (1997, Arch. Rational Mech. Anal.139, 57-82), based on the Hopf-Cole transformation. Our proof is based on the weighted energy method.

    Original languageEnglish
    Pages (from-to)535-550
    Number of pages16
    JournalJournal of Mathematical Analysis and Applications
    Issue number2
    Publication statusPublished - 2001 Mar 15


    ASJC Scopus subject areas

    • Analysis
    • Applied Mathematics

    Cite this